Hail, Gregory
- When
- June 16, 1:18 PM CST
- Where
- Gregory County, Burke
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.183, -99.300
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 16, 1:05 PM CST, 13 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 205 PM CDT MON JUN 16 2003 ...CONVECTIVE CHANCES THROUGH THE PERIOD ARE THE MAIN CONCERN... SYNOPSIS...12Z SUBJECTIVE UPPER AIR ANALYSIS INDICATED MAIN BRANCH OF THE POLAR JET ACROSS SRN CANADA. SVRL SHRTWVS WERE VISIBLE ACROSS THE CONUS AT H5. THE FIRST WAS OVR SE WY/SW SD WITH THE NEXT UPSTREAM SHRTWV OVR CNTRL MT. STRNG SHRTWV WERE MOVING INTO SRN CA AND PAC NW. CDFNT AT H85 WAS LOCATED FM NRN MN SWWD INTO THE NEB PANHANDLE. ATMO ACROSS THE NRN PLAINS CONT TO MOISTEN UP WITH H85 DPS OF +10. LATEST OBJECTIVE SFC ANAL INDICATED SVRL OUTFLOW BOUNDARIES FM ONGOING AND NOCTURNAL CONVECTION ACROSS THE NRN PLAINS. KFSD/KUNR/KABR 88-D RADARS ARE INDICATING TRW DVLPNG ALONG SVRL OF THESE BOUNDARIES. FORECAST...ATMOSPHERE ACROSS THE CWA HAS CONT TO MOISTEN UP THIS AFTERNOON WITH SFC DPS IN THE LOWER/MID 60S. LATEST LAPS DATA INDICATE SBCAPE AROUND 1500-2500 J/GK WITH WK CIN. WK CONVERGENCE AXIS FM KSUX TO KMML WILL CONT TO FIRE SCT TRW INTO EARLY EVENING HOURS BEFORE WEAKENING WITH SUNSET. OUTFLOW BOUNDARY FM KATY TO KHON TO K9V9 WL ALSO BE A FOCUS FOR TRW DVLPMNT. ADDITIONAL ACTIVITY IS ALSO DVLPNG WITH WRN SD/SRN ND WITH ASSOCIATED WY/SD SHRTWV. WITH H6 TO SFC THETA-E DIFF OF >20 C AND WEB BULB HEIGHTS AROUND 10 K...AN ISO SVR STORM IS POSSIBLE THIS EVENING. ALSO WITH VRY SLOW STORM MOVEMENT...VERY LOCALIZED HEAVY RAIN POSSIBLE WRN CWA AND ALONG LINE FM KSUX TO KMML AND IN WRN CWA WITH PWATS OF 1.5 INCHES. WL GO WITH LIKELY POPS WRN CWA TONIGHT WHERE SUSTAINED CONVERGENCE ALONG MAIN SYNOPTIC BOUNDARY MAY CONT ACTIVITY INTO THE NIGHT. MDL DIFFS CONT WITH SPEED OF CDFNT INTO WED AND WL GENERALLY FOLLOW THE GFS WITH THE VRY WK UPPR LVL FLOW. ANY TRW ONGOING AT THE BEGINNING OF WED WL QUICKLY DISSIPATE...BUT WE ARE EXPECTING REDEVELOPMENT BY EARLY AFTERNOON AGAIN WITH HEATING OF THE DAY AND FRONTAL BOUNDARY IN THE AREA. AGAIN...NOTHING ORGANIZED BY ISO HEAVY RAIN/SVR STORM POSSIBLE. WL CARRY POPS THRU THE NIGHT IN THE SRN CWA. THURS/FRI CONT TO LOOK DRY. EXTENDED...MEDIUM RANGE MDLS CONT TO BRING IN SIG HEIGHT FALLS TO THE WRN CONUS BY LATE IN THE WEEK. THIS SHLD START STRNG WAA BY SAT AND SOME ACCUS TRW NOT OUT OF THE QUESTION...BUT WL NOT INCLUDE IN THE FORECAST AT THIS TIME DUE TO UNCERTAINTY. AS STRNG LO PRES DVLPS OVR WRN HI PLAINS SIG MOISTURE RETURN EXPECTED BY LATE SAT AFTERNOON. GFS NOW SLOWER WITH THE FRONT...AND BRINGS IT INTO THE CWA SUN AFTERNOON. GIVEN THE SHEAR INSTABILITY AND UPPER SYSTEM...SVR WX SEEMS POSSIBLE. FRONT FINALLY CLEARS CWA BY MON AND WL GO WITH A DRY FORECAST. WL GO ABOVE MEX GUIDANCE FOR HIGHS MORE ALONG WITH H85 TMPS. .FSD...NONE BOUSTEAD
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-IAZ001>003- 012>014-020>022-031-032-NEZ013-014-171200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 127 PM CDT MON JUN 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON INTO EARLY THIS EVENING WEST OF THE JAMES RIVER...AND OVER NORTHWEST IOWA AND SOUTHWEST MINNESOTA. SOME OF THESE THUNDERSTORMS COULD PRODUCE STRONG WIND GUSTS UP TO 45 MPH...ALONG WITH LOCALLY VERY HEAVY RAIN. THERE IS A SLIGHT CHANCE THAT THUNDERSTORMS COULD DEVELOP THIS AFTERNOON BETWEEN THESE AREAS...OVER THE REMAINDER OF SOUTHEAST SOUTH DAKOTA. WHILE THE ACTIVITY IN NORTHWEST IOWA SHOULD DIMINISH TOWARD SUNSET... ANY THUNDERSTORMS ALONG AND WEST OF THE JAMES VALLEY WILL LIKELY CONTINUE INTO THE OVERNIGHT HOURS. THE CHANCE FOR THUNDERSTORMS WILL ALSO SPREAD INTO THE BROOKINGS AND MARSHALL AREAS AFTER MIDNIGHT TONIGHT. THE CHANCE FOR SEVERE WEATHER WILL DIMINISH WITH THE LOSS OF DAYTIME HEATING...BUT LOCALLY HEAVY RAIN IS STILL POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE OF THUNDERSTORMS WILL SPREAD EAST OVER SOUTHEAST SOUTH DAKOTA...SOUTHWEST MINNESOTA...NORTHWEST IOWA AND EXTREME NORTHEAST NEBRASKA ON TUESDAY. THE THUNDERSTORMS WILL THEN BE ENDING FROM THE NORTHWEST TUESDAY NIGHT. BY WEDNESDAY ONLY A SMALL PART OF FAR SOUTHEAST SOUTH DAKOTA...NORTHWEST IOWA AND EXTREME NORTHEAST NEBRASKA WILL HAVE A SLIGHT CHANCE OF THUNDERSTORMS. NO SEVERE WEATHER IS EXPECTED AT THIS TIME WITH THE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SPOTTER ACTIVATION WILL BE POSSIBLE AFTER SPOTTER ACTIVATION WILL BE LIKELY AFTER && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The North Platte radar (KLNX), 172 km away, was scanning. The volume nearest the first event began at 19:16 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2003Every state in 2003This day in weather historyWarnings in South Dakota, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5366470, 5366471.